Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV+ with inflamed skin inside right nose persistent minor bleeding
Sep 5, 2013

Hi I was recently diagnosed hiv positive. contracted HIV in February with Seroconversion in late March this year with 344 CD4 and 14400 VL by late June. I started on Atripla immediately as per instructed by Dr 1) Is it strange to see CD4 drop so quickly at such low viral load count? 2) The skin deep inside of my right nose has been inflamed for about a week now (I can see it when I shine light into it). The skin is an angry red color and forming lots of hard deposits. When picked gently to clean it, traces of blood appear. The entire area feels painful when applied pressure to. I am very worried about this and I have no access to immediate medical help as an expat living anonymously with HIV in China. (I am seeking hiv treatment in Bangkok) do you have an idea of what this could be?

Response from Dr. Young

Hello and thanks for posting from China.

1) One can't really say how much your CD4 count has dropped since you were infected, unless you had CD4s done before. This is relevant because the normal lower limit of normal CD4s is 350. So, while some people live with very high CD4s, others are lower (and normal).

2) The nose lesion sounds a lot like an infected hair follicle or pimple. So long as there isn't a large surrounding area of spreading redness, I wouldn't be too worried (though perhaps pained). Hot compresses usually help as might topical antibiotics.

I hope that this is helpful and feel free to write back, BY



Previous
HIV symptoms help!
Next
ART and Selenium immunace

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement